Misread Label (AHRQ) 55971An infant born with sluggish breathing is given Lanoxin instead of naloxone, and dies of digoxin toxicity.4/7/2014 6:57:09 PMCase Study from AHRQ WebM&M; Discussion questions submitted by Andrew Carson-Stevens, Medical Student, Cardiff University, Cardiff, United Kingdom; Jennifer Boehne, PharmD STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities193692950http://www.ihi.org4/7/2014 6:57:09 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
An Extended Stay55889A 64-year-old man with a number of health issues comes to the hospital because he is having trouble breathing. The care team helps resolve the issue, but forgets a standard treatment that causes unnecessary harm to the patient. A subsequent medication error makes the situation worse, leading a stay that is much longer than anticipated. 6/13/2017 1:33:07 PMRoss Hilliard, MD, IHI Open School Northeast Regional Chapter Leader Learning Objectives: At the end of this activity, you will be able to Explain how system failures can lead to STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities724788020http://www.ihi.org6/13/2017 1:33:07 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
The Wrong Shot: Error Disclosure (AHRQ)55974A child is mistakenly vaccinated for hepatitis A, rather than B. Despite forthright disclosure and no evident harm to the child, the father becomes incredibly angry at the providers.4/8/2014 8:55:23 PMCase Study from AHRQ WebM&M   Learning Objectives: At the end of this acticity, you will be able to Describe the rationale for disclosing harmful errors to patients STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities356022580http://www.ihi.org4/8/2014 8:55:23 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Reconciling Doses (AHRQ)55973Faced with a patient who's too confused to remember his medication regimen, a care team administers an overdose of the anticoagulant Warfarin.4/7/2014 6:56:50 PMLearning Objectives: At the end of this activity, you will be able to List the steps involved in medication reconciliation Describe the role of each of the stakeholders in STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities243181710http://www.ihi.org4/7/2014 6:56:50 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Jill's Medication Crisis55890A patient story activity – The Medication – that describes a patient’s journey to get her anticonvulsant medications. The breakdown in continuity of care and communication is an ideal learning opportunity for students and professionals. 4/11/2014 7:59:00 PMLearning Objectives: At the end of this activity, you will be able to Identify two instances when communication broke down in the continuum of care As you read Jill’s story, take STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities12269700http://www.ihi.org4/11/2014 7:59:00 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
'Enjoy What You Have Left of Your Life'55891In a new patient story, you’ll hear the story of a nurse named Christiane who becomes a patient after she is diagnosed with an inoperable brain tumor in the midst of her career. As you follow Christiane’s story, you’ll be prompted to stop along the way to consider a number of questions about her care and challenging transition from provider to patient. When you get to the end of the story, you’ll hear from Christiane and get her perspective on the experience.5/26/2017 1:50:23 PM Objectives: At the end of this activity, you will be able to Discuss why it can be challenging for health care providers to care for themselves List at least two examples of unsafe STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities277422230http://www.ihi.org5/26/2017 1:50:23 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
What Happened to Josie?56003In 2001, 18-month-old Josie King died of dehydration and a wrongly-administered narcotic at Johns Hopkins Hospital. How did this happen? Her mother, Sorrel King, tells the story and explains how Josie’s death spurred her to work on improving patient safety in hospitals everywhere. 5/26/2017 2:45:47 PMLearning Objectives: At the end of this activity, you will be able to Discuss factors that contribute to avoidable patient harm, even at renowned facilities If you plan to be a STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities17140419490http://www.ihi.org5/26/2017 2:45:47 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
One Dose, Fifty Pills (AHRQ)55972Told to give a patient one gram of steroids, an intern mistakenly orders fifty 20-mg pills. Although a pharmacist questions the order, the intern insists that the medication be given as ordered.4/7/2014 6:56:59 PMLearning Objectives: At the end of this activity, you will be able to Identify the risks involved with improper supervision in a health care setting She suggested to the intern that STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities180383180http://www.ihi.org4/7/2014 6:56:59 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
On Being Transparent56029You are the CEO and a patient in your hospital dies from a medication error. What do you do next? The University of Rochester’s Dr. Paul Griner presents the fourth in a series of case studies.4/11/2014 7:22:33 PMClick here to view all of Dr. Paul Griner's case studies . Paul Griner, Professor Emeritus of Medicine at the University of Rochester, presents the fourth in a series of case studies STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities387252740http://www.ihi.org4/11/2014 7:22:33 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
An Insulin Overdose55976In the midst of a high-risk surgery, the senior resident injects 100 times the correct dosage of insulin.6/13/2017 2:02:17 PM Lasic, MD, Clinical Instructor in Anesthesia, Harvard Medical School, Brigham and Women’s Hospital   Learning Objectives: At the end of this activity, you will be able to STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities227471620http://www.ihi.org6/13/2017 2:02:17 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js

~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js

© 2021 Institute for Healthcare Improvement. All rights reserved.